# SDR CA140225007

- Difficulty date: February 21, 2014
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Diamon DA20-C1
- Aircraft time: 4,981 hours
- Engine: Cont IO240B
- Propeller: Snsnch W69EK63
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Riser
- Part number: DCOO15B
- Condition: Cracked
- Location: Exhaust
- Stage of operation: CR
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) PILOTS REPORTED A STRONG SMELL OF EXHAUST IN THE COCKPIT.  MAINTENANCE FOUND THAT THE NR 2 CYLINDER EXHAUST RISER WAS CRACKED .333 OF THE WAY AROUND THE FLANGE. THE NR 3 CYLINDER EXHAUST RISER WAS CRACKED COMPLETELY AND SEPARATED FORM THE FLANGE.  THERE WAS A FAIR AMOUNT OF EXHAUST AROUND THE INSIDE OF THE COWLING.  THE ACFT WAS 20 HOURS OUT OF INSPECTION WHERE THE EXHAUST SYS WOULD HAVE BEEN INSPECTED.  THE CRACK ON THE NR 2 RISER WOULD NOT HAVE BEEN EASY TO SEE DUE TO THE PLACE WHERE IT WAS CRACKED.  IT IS NOT KNOWN HOW MANY HOURS WERE ON EITHER RISER. THE EXHAUST SYS IS REMOVED FROM THE ACFT EVERY 300 HRS FOR A DETAIL INSPECTION.  THE LAST DETAIL INSPECTION WAS 240 HOURS PREVIOUSLY.
